Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 12, 2020, 3:37 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 13, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2020, 3:37 AM PDT (10:37 UTC)
- In effect from
- Jul 13, 2020, 11:00 AM PDT
- Expired
- Jul 13, 2020, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 4150 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS85 KVEF 121037 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 337 AM PDT Sun Jul 12 2020 .A combination of strong winds...low relative humidity...and hot temperatures Monday will contribute to extreme fire behavior. AZZ102-NVZ461-463>465-122200- /O.NEW.KVEF.FW.W.0019.200713T1800Z-200714T0400Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 337 AM PDT Sun Jul 12 2020 /337 AM MST Sun Jul 12 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102, 461, 463, 464, AND 465... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 9 PM PDT /9 PM MST/ Monday. * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...11 am PDT to 9 pm PDT Monday. * WIND...South to southwest wind 15 to 25 mph, gusts to 35 mph. * HUMIDITY...5 to 15 percent. * TEMPERATURES...Below 4500 feet, 105 to 115 degrees. Above 4500 feet, 85 to 105 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and hot temperatures will contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
312 WWUS85 KVEF 122128 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 228 PM PDT Sun Jul 12 2020 .A combination of strong winds...low relative humidity...and hot temperatures Monday will contribute to extreme fire behavior. AZZ102-NVZ461-463>465-131000- /O.CON.KVEF.FW.W.0019.200713T1800Z-200714T0400Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 228 PM PDT Sun Jul 12 2020 /228 PM MST Sun Jul 12 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102, 461, 463, 464, AND 465... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...11 am PDT to 9 pm PDT Monday. * WIND...South to southwest wind 15 to 25 mph, gusts to 35 mph. * HUMIDITY...5 to 15 percent. * TEMPERATURES...Below 4500 feet, 105 to 115 degrees. Above 4500 feet, 85 to 105 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and hot temperatures will contribute to extreme fire behavior. && $$ weather.gov/lasvegas
310 WWUS85 KVEF 130843 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 143 AM PDT Mon Jul 13 2020 .A combination of gusty winds...low relative humidity...and hot temperatures today will contribute to extreme fire behavior. AZZ102-NVZ461-463>465-131830- /O.CON.KVEF.FW.W.0019.200713T1800Z-200714T0400Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 143 AM PDT Mon Jul 13 2020 /143 AM MST Mon Jul 13 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102, 461, 463, 464, AND 465... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...11 am PDT to 9 pm PDT today. * WIND...South to southwest wind 15 to 25 mph, gusts to 35 mph. * HUMIDITY...5 to 15 percent. * TEMPERATURES...Below 4500 feet, 105 to 115 degrees. Above 4500 feet, 85 to 105 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and hot temperatures will contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
204 WWUS85 KVEF 131755 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1055 AM PDT Mon Jul 13 2020 .A combination of gusty winds...low relative humidity...and hot temperatures today will contribute to extreme fire behavior. AZZ102-NVZ461-463>465-140400- /O.CON.KVEF.FW.W.0019.200713T1800Z-200714T0400Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1055 AM PDT Mon Jul 13 2020 /1055 AM MST Mon Jul 13 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102, 461, 463, 464, AND 465... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...until 9 pm this evening. * WIND...South to southwest wind 15 to 25 mph, gusts to 35 mph. * HUMIDITY...5 to 15 percent. * TEMPERATURES...Below 4500 feet, 105 to 115 degrees. Above 4500 feet, 85 to 105 degrees. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions! && $$ weather.gov/lasvegas
099 WWUS85 KVEF 140359 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 859 PM PDT Mon Jul 13 2020 AZZ102-NVZ461-463>465-140500- /O.EXP.KVEF.FW.W.0019.000000T0000Z-200714T0400Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 859 PM PDT Mon Jul 13 2020 /859 PM MST Mon Jul 13 2020/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 102, 461, 463, 464, AND 465... Winds have decreased over the warning area. Some locations may still see some periodic wind gusts between 20-30 mph this evening but should drop off substantially moving into the late evening. RH values will only recover into the 20-30 percent range overnight so elevated fire weather concerns will remain but wind fields decreasing will warrant the expiration of the Red Flag Warning this evening. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:10 AM PDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 3:10 AM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
310 AM PDT Sun Jul 12 2020
.SYNOPSIS...High pressure will continue over the region bringing
dangerously hot temperatures through Monday. Afternoon breezes
continue each day, with the breeziest afternoon likely Monday.
Through the work week as the area of high pressure weakens slightly,
temperatures will lower back closer to more seasonal values.
&&
.SHORT TERM...Through Monday
Very warm morning ongoing in Las Vegas under a persistent area of
mid clouds hanging over the valley. Temperature just dropped to 97
degrees with only a few more hours left before sunrise. We have a
shot at potentially setting the all-time warmest low temperature or
at least tying it. The record warmest low is 95 degrees last set on
July 1, 2013. It was first set on July 19, 2005. Of course, it will
be interesting tonight as we will likely be in a similar situation
as today is forecast to be the hottest of the days in this 3 day
heatwave. Again, no change needed with our heat products as area
continues to sizzle under an expansive dome of high pressure
positioned across the southern tier states.
Similar to yesterday, could see an isolated thunderstorm develop
over Mohave County as mid level moisture circulates under the ridge
of high pressure.
Gusty south-southwest winds again will develop in the afternoon
hours today and Monday. Winds on Monday look too be the strongest.
Due to the hot temperatures, dry conditions and ongoing wildfire in
southern Lincoln County decided to issue a Red Flag Warning for
southeast Nevada and northwest Arizona Monday...11 am - 9 pm PST.
.LONG TERM...Tuesday through Saturday.
Subtropical ridge becomes suppressed southward Tuesday and Wednesday
as progressive troughs move through the Northwestern states and
increased westerly flow dries things out across our region.
Temperatures in the meantime will trend closer to seasonal normals,
though perhaps 1-3 degrees on the warmer side of normal. High
pressure will then rebuild late in the week as the conus scale flow
pattern becomes more zonal. Still not look real promising for any
substancial monsoonal pushes through next weekend, though the
rebuilding high will start to take on a more favorable orientation
for some lower grade moisture advection by early next week (July
20th+).
&&
.FIRE WEATHER...Have issued a Red Flag Warning for southeast Nevada
and northwest Arizona on Monday. Gusty south-southwest winds will
develop today and Monday, with strongest winds Monday. Hot and dry
conditions will continue with little relief or recovery of humidity
during the overnight hours. Tuesday and beyond, temperatures will
not be as hot as the ridge of high pressure center shifts southeast
of the area. Similar to yesterday, looking at an isolated threat of
thunderstorms over northwest Arizona.
&&
.CLIMATE...
FORECAST HIGH TEMPERATURES / DAILY RECORD HIGH TEMPERATURES
SUN 07/12 MON 07/13
Las Vegas, NV 113/114(2003) 110/115(1939)
Bishop, CA 104/106(2003) 102/107(2014)
Barstow, CA 112/114(2003) 109/115(1972)
Needles, CA 120/124(1925) 117/123(2005)
Death Valley, CA 125/130(1913) 122/131(1913)
Kingman, AZ 110/110(1939) 106/110(2005)
FORECAST LOW TEMPERATURES / DAILY RECORD WARM LOW TEMPERATURES
SUN 07/12 MON 07/13
Las Vegas, NV 89(2019) 88/89(2003)
Bishop, CA 69(1990) 62/68(2002)
Barstow, CA 87(2012) 84/83(1958)
Needles, CA 92(2019) 91/93(1906)
Death Valley, CA 107(2012) 98/100(2002)
Kingman, AZ 83(1925) 78/81(2004)
&&
.AVIATION...For McCarran...Southwest winds to around 7 kts are
expected to become light and variable from approximately 14z through
17z before once again increasing from the southwest. Southwest winds
10-15 kts with occasional gusts to 25 kts are expected through the
remainder of the afternoon before diminishing early evening. Clouds
SCT-BKN150 through today. Temperatures will climb above 110 through
Monday increasing density altitudes to 5500-6000 feet each afternoon.
For the rest of southern Nevada, northwest Arizona and southeast
California...South to southwest winds between 8-15 kts with gusts up
to 25 knots are expected over much of the area through this
afternoon. FEW-SCT clouds around 14k feet across much of San
Bernardino, Clark and Mohave Counties along with a slight chance of
an afternoon thunderstorm over portions of northwest Arizona.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
SHORT TERM/FIRE WEATHER...Pierce
LONG TERM...Outler
AVIATION...Gorelow
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:51 PM PDT | Lake Wind Advisory | VEF | 31 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.